Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 281, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 4:06 PM CDT for Dallas County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 1, 2007, 6:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 012106 FFWFWD TXC113-012300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 600 PM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANCASTER...CEDAR HILL STATE PARK...WILMER...UNIVERSITY PARK... SUNNYVALE...SEAGOVILLE...MESQUITE...IRVING...HUTCHINS...HIGHLAND PARK...GRAND PRAIRIE...DUNCANVILLE...DESOTO...DALLAS...COCKRELL HILL AND BALCH SPRINGS EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3256 9703 3255 9652 3289 9652 3288 9703 $$ 82/JLD
2 follow-up statements
000 WGUS74 KFWD 012157 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 455 PM CDT SUN JUL 1 2007 TXC113-012300- DALLAS TX- 456 PM CDT SUN JUL 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN DALLAS COUNTY... AT 455 PM CDT...LIGHT TO MODERATE RAIN CONTINUED OVER THE SOUTHERN PART OF DALLAS COUNTY BUT ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAIN WERE MOVING INTO SOUTHWESTERN DALLAS COUNTY. AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN IS POSSIBLE WITH THIS ACTIVITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3256 9703 3255 9652 3280 9652 3280 9703 $$ 82/JLD
000 WGUS74 KFWD 012258 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 558 PM CDT SUN JUL 1 2007 TXC113-012308- DALLAS TX- 558 PM CDT SUN JUL 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR SOUTHERN DALLAS COUNTY... THE HEAVY RAINFALL HAS MOVED SOUTH INTO ELLIS COUNTY AND THE FLASH FLOOD WARNING FOR SOUTHERN DALLAS COUNTY HAS EXPIRED. LAT...LON 3256 9703 3255 9652 3280 9652 3280 9703 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:47 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 1, 3:47 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT SUN JUL 1 2007 .DISCUSSION... UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES. INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW. THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL HAVE TO REFINE THE POSSIBLE THREAT AREA. AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS MOISTURE/INSTABILITY WANE. FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW 70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW TO MID 90S BY NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 88 73 88 72 / 60 70 50 50 30 WACO, TX 73 88 73 87 73 / 30 70 60 60 40 PARIS, TX 71 86 72 88 71 / 70 70 40 50 20 DENTON, TX 72 86 72 88 72 / 60 70 50 50 30 MCKINNEY, TX 71 86 71 88 71 / 60 70 50 50 30 DALLAS, TX 74 87 74 88 74 / 60 70 50 50 30 TERRELL, TX 71 86 73 88 72 / 60 70 50 50 30 CORSICANA, TX 72 87 72 87 72 / 40 70 50 60 30 TEMPLE, TX 72 88 72 87 73 / 30 70 60 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 4:00 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUL 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND TO THE NORTH OF I-20. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS. 92
In the hours before
Special weather statement, Jul 1, 3:01 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 301 PM CDT SUN JUL 1 2007 TXZ119-012100- DALLAS TX- 301 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN DALLAS COUNTY AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR HILL...COCKRELL HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND UNIVERSITY PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676 82/JLD
Special weather statement, Jul 1, 3:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT SUN JUL 1 2007 TXZ104-012130- COLLIN TX- 336 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO... LUCAS...MCKINNEY...PLANO AND PROSPER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:33 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jul 1, 3:01 PM CDT | Special Weather Statement | FWD | Dallas | 59 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | FWD | Collin | 54 min |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Jul 1, 3:54 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 days |
| Jul 1, 4:26 PM CDT | Tornado Warning | FWD | Ellis | 34 min |
| Jul 1, 5:50 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.